Jump to content

lukn4hope

Senior Member
  • Posts

    654
  • Joined

  • Last visited

Profile Information

  • Gender
    Other
  • Location
    Ohio, USA

Recent Profile Visitors

2,005 profile views

lukn4hope's Achievements

Senior Member

Senior Member (6/9)

9

Reputation

  1. After a wonderful October, November, December and January, Abilify stopped working in February and actually began to give me horrible flashbacks and problems thinking clearly. I know that it is the Abilify because I ran out of it and had to wait for it to come in and these symptoms disappeared. When I restarted it, the symptoms came back. I am now in the process of weaning off the Abilify. Well, it work great while it lasted. I'm on a reduced dose right now, and I'll keep posting until I've been off for a while.
  2. Abilify can increase anxiety in some people. That should go away like most start-up effects after the initial start-up phase as your body gets used to the med. If it doesn't or if it is too bothersome, contact your doctor.
  3. Yes, like all antidepressants, mirtazapine takes time to kick in. I've been taking mirtazepine for a year. I take it now with citalopram which is a good combo for me. I found that the sleepiness gets much better after the first couple of weeks and now it doesn't bother me at all. Unfortunately, the increased appetite is still with me, but it can be controlled by watching what you eat and snacking on veggies and avoiding sugary snacks.
  4. Hi, I take lamotrigine 200 mg and have been as high as 600 mg. I've heard (and experienced) that lamotrigine can cause cold hands and feet, but I've never heard of it causing sweating. It certainly doesn't for me. I have had antidepressants cause me to sweat, but not lamotrigine. I think that you need to work this out with a doctor since there are physical problems (such as the hormones you mentioned) that can give a person night sweats. Also mention this to your pdoc as well. Sorry that I couldn't be of more help. I just wanted you to know that the cold feet are kind of normal for lamotrigine.
  5. This drug is one of the few drugs that works as advertised for my depression. I don't have any side effects except a slight increase in appetite. However, it is not the worst offender in terms of weight gain for me as I am on a cocktail and take other drugs that increase my appetite.
  6. I'm going to disagree with the others and say that while I was titrating up on lamotrigine, I had anxiety at each dose increase. But the anxiety went away after a week or so as I kept the dose steady. Once I got to my target dose, I didn't have any anxiety at at. I'm on 200 mg for depression. In fact, I think that I stopped having any anxiety at all once I got over 100 mg even with dose increases. I agree that 75 mg is a low dose, and I'm also wondering if you are discontinuing lamotrigine under a doctor's supervision.
  7. Celexa is great against anxiety, and it helps me immensely. It is true that it has sapped my motivation and my libido, and I know what you are talking about with the zen of Celexa. To combat that and to get more antidepressant leverage, my pdoc added both Remeron and Abilify, and I seem to be doing better. The Remeron helps with motivation in that it gives me more interest in changing my life for the better and make plans for my future. Abilify seems to have helped more with the actual day-to-day motivation, and it has given me more energy. I'm on a pretty agressive cocktail so I'm not sure that your pdoc would go for it, but I have severe intractible depression, and I require my cocktail to live (literally). And just because these meds work for me doesn't mean that they would work in the same way for you. For example, some people find Abilify sedating. In the past, I have taken the Celexa + Wellbutrin combo without success. It may work for you though. I would recommend talking all this over with your pdoc. Please keep us updated. I'd be interested in knowing what your pdoc comes up with.
  8. You will never know how the med affects you until you try it. For me and for most (I think), the sleepiness gets MUCH better after the first couple of weeks. I'm at the point now that I can take my dose during the day if I have to and still be functional. So IMO, the sleepiness is less of a concern. I do not feel like a zombie. As for weight gain, that is tough. I have gained weight on this med though not everyone does. It is, however, a well-known side-effect. My advice is to take it right before you go to bed so you won't be tempted to head to the refridgerator. This has been a problem when the immediate sleepiness wore off for me. Now I don't get so sleepy after I take my dose, but I do get hungry. The med itself doesn't cause weight gain, but it does increase your appetite.
  9. I always gave it at least a month because my pdoc appointments were never less than once a month. Some meds I was on for a month, some meds a few months, and some meds I was on for years (back when there weren't many options). For me, personally - and this is only my personal rule of thumb for myself - I've found that if I don't feel something within the first month, then I'm not going to respond at all. Granted, it may not reach full effectiveness for up to 8 weeks, I still should feel something within the first month. I always gave it a fair trial which included going up to the max dose and staying there for a month (often I would ask to go up quickly on the dose unlike the "start low, go slow" philosophy of many pdocs. I want to get the SE's out of the way instead of prolonging the torture.). I felt better on citalopram within the first week, but I realize that such a response is not ordinary. There are people who swear that the med kicked in after the 6-8 week period, however.
  10. For me, risperidone made me require less sleep, especially at the beginning. I didn't feel restless or anything. I just woke up earlier than without it and felt refreshed. However, that side effect went away after a month or two.
  11. I tried all AD's available in the US except Luvox and Imipramine (Tofranil). I can say that the only one that I had a response to is citalopram. Remeron also helps but only in conjunction with citalopram. That means that I tried all the SSRI's except Luvox and out of all of them I got a response to citalopram. So it is not true that if one SSRI doesn't work for you then they all won't work. I am proof that it is possible to have a response to only one SSRI. You have to find the AD that fits your brain chemistry the best. It's a little like looking for a key to unlock your brain. One may work and another may not and what works for you may not work for me.
  12. Hi, Justin. I took Celexa for 5 years and then I thought that it wasn't working and decided to go off of it (and onto other AD's). That was a bad mistake because I learned that none of the other AD helped me and that the Celexa was working all the while. So I went back onto it in October and I feel better. It alone is not enough for me anymore, but I take other meds to augment it. Of course, this is just my experience and your might be completely different. Talk to your doctor. He might increase it (you can go up to 40 mg), add something to it (like Remeron), or change it completely. My advice is not to change it if you think that it is helping at all because it probably is helping more than you think. But, again, that is just based on my experience. Talk to your pdoc.
  13. For me, Remeron + SSRI has worked when neither one alone worked. It's a good combination, at least for me.
  14. I've found that Remeron + SSRI (like Zoloft or Luvox) works very well for me. Remeron + Wellbutrin did little for me.
  15. Hi sky8, I take Remeron and citalopram. For me, Remeron is a good second AD. I did not find it to be all that effective on its own, but that's just me. It augments my citalopram rather significantly so I continue to take it. It also helps offset some side effects of the citalopram. But the absolute worst side effect of Remeron is weight gain. I have gained a lot on Remeron. The sedation is bad at first, but it gets much better after a while, but the appetite increase never does go away.
×
×
  • Create New...